Panic attacks

Ive been told in the past these are panic attacks - does it sound familiar?

Starts with shortness of breath - then pins and needles tingling starting in my fingertips and sort of washing over my head in a rush. Lasts about a minute.

Thing is I just came back off holiday - not feeling noticeably anxious but keep getting them today for no apparent reason.

Started citalopram 2 weeks ago but only 10mg so not sure if it's that - haven't taken it today in case it makes it worse.

Any ideas?

Carol

7 Replies

oldestnewest
  • It does sound like a symptom of panic Carol, anxiety throws all sort of real feelings at us when we least expect it. It's horrible. If it were me, knowing what I now know I would carry on with the citalopram , as it takes a few weeks to kick in . It is a typical panic mode trick is that one. It's up to you though. Good Luck love xxxx

  • Hi. Penfold7. ellabella is right. You should keep on with the Citalopram unless you get really bad side effects. If you do go back to your GP and talk about it. All the symptoms you describe are of anxiety so bear up, they can be dealt with. It is a mistake to keep looking for a reason and even more difficult to find one. You are 'Sensitised' and any little thing (slamming door etc.) can start it off. It sounds as if your problem is just starting so you have a distinct advantage. It can be stopped! Go with the feelings. ACCEPT them for the moment. Do not fall into the trap of FIGHTING them. See how you feel and come back if you want t. You will only get good advice here. Regards. jonathan.

  • you may want to ask your doc about cbt its very good at dealing with panic attacks it takes some time but well worth it

  • Just to add another voice, I can concur with all that has been said. These are very similar to my own feelings when suffering a panic attack, in fact at times if I'm particularly anxious the tingles can go on for hours.

    I would also strongly recommend you don't stop taking Citalopram without your Doctors advice and support as this can in fact bring on Panic Attacks.

    The symptoms will subside usually around 3 weeks in around the same time as any side effects for most people.

    CBT is also another great approach and you can try drug and CBT therapy together.

  • Thanks all I really appreciate your advice. Have CBT today. Will keep taking the tablets.

  • Let us know how it goes Penfold7, if it helps you rest easy I've had anxiety induced muscle tension for three straight days now, making my neck and head feel all achey and tense as well as being somewhat distracting so it can happen to us all :)

  • Penfold7..yes, sounds like a panic attack. They creep up on you when you least expect it. It has happened to me. Citalopram does not work for everyone, but I would suggest going back to your gp to discuss your medication and ask for alternative therapies to deal with panic attacks. I am still learning to manage them and to keep my anxiety under control. LizM40.

You may also like...